North Dakota, 2005

Hail in North Dakota, September 8, 2005

September 8, 2005 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Sep 8, 2:15 AM CST, 25 minutes earlier.

Area forecast discussion, Sep 8, 2:15 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 AM CDT THU SEP 8 2005

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
MAIN FORECAST HIGHLIGHT/CHALLENGE CONTINUES TO BE CONVECTIVE
POTENTIAL THROUGH THE SHORT TERM.

CURRENTLY...STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL AND
SOUTHEASTERN NORTH DAKOTA WITH ACTIVE WARNINGS. THESE STORMS ARE
BEING TRIGGERED FROM A SHORT WAVE EMBEDDED IN THE WESTERLY ZONAL
FLOW. EXPECT THESE STORMS TO CONTINUE MOVING EASTWARD AND SHOULD BE
OUT OF THE AREA BY SUNRISE. WILL KEEP LOW POPS IN FAR SOUTHEAST FOR
ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY.

THE ATMOSPHERE REMAINS UNSTABLE WITH GOOD MOISTURE ADVECTION AND
SUPPORTIVE SHEAR FOR ANOTHER ROUND OF STRONG THUNDERSTORMS THIS
EVENING AND OVERNIGHT. WITH CAP IN PLACE WILL SEE ELEVATED STORMS
INITIALLY BEFORE BECOMING MORE SURFACE BASED LATER ON IN THE
EVENING. THERE ARE ALSO SOME WEAK VORT MAXES MOVING THROUGH THE
REGION THAT MAY HELP IN INITIATING STORM ACTIVITY. SAME STORY ON
FRIDAY EVENING AND OVERNIGHT INTO SATURDAY MORNING AS SURFACE TROUGH
BEGINS MOVING THROUGH WESTERN/CENTRAL ND AND STRONG SHORT WAVE
ENERGY IS ADVECTED NORTHEAST INTO THE NORTHERN PLAINS. FOR NOW KEPT
SLIGHT CHANCE POPS AS THERE IS A STRONG CAP AND ALSO LATEST GFS AND
NAM ARE HAVING TIMING ISSUES...NAM BRINGS THE SURFACE TROUGH THROUGH
FASTER THAN THE GFS. WILL NEED TO INCREASE/DECREASE POPS LATER ONCE
THINGS BECOME MORE CLEAR.

MADE NO CHANGES TO POP/WX AFTER 12Z SAT...KEPT SLIGHT CHANCE IN FOR
SATURDAY MORNING/AFTERNOON AND DRIED THINGS OUT AFTER 0Z SUNDAY.
MADE LITTLE CHANGES TO TEMP GRIDS. WARM TODAY...WARMER FRIDAY...THEN
COOLING THINGS OFF FOR SATURDAY.

.LONG TERM...SUNDAY THROUGH THURSDAY
SHORT WAVES IN SOUTHWEST FLOW WILL CAUSE PERIODS OF CONVECTIVE
PRECIPITATION UNTIL FLOW BECOMES ZONAL ON WEDNESDAY. A SLIGHT CHANCE
OF PRECIP WAS ADDED TO THE FORECAST MONDAY...OTHERWISE NO
SIGNIFICANT CHANGE TO FORECAST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

NH/LM
Hazardous weather outlook, Sep 7, 3:39 AM CST, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
439 AM CDT WED SEP 7 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080939-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
439 AM CDT WED SEP 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. THE MAIN THREATS WITH THE STRONGER STORMS WILL BE LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HEINERT

In the hours before

Local storm report, Sep 8, 2:01 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
301 AM CDT THU SEP 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     HAIL             STANTON                 47.32N 101.38W
09/08/2005  1.00 INCH        MERCER             ND   LAW ENFORCEMENT

&&

SWICHE

The radar

The Aberdeen radar (KABR), 109 km away, was scanning. The volume nearest the first event began at 08:41 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McIntosh

When
September 8, 2:40 AM CST to 2:46 AM CST
Where
McIntosh County, 10 mi SE of Wishek
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
46.150, -99.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471692.